I am currently taking gabapentin 400 MG three times day for my legs and feet nuropathy. What are your thoughts on this. Thank You.

Patty Bonsignore


Neurontin is a fairly safe medication. It is an anti-seizure medication, but years ago was discovered to be very effective for treating nerve pain. It can cause drowsiness and, for some, weight gain, but overall the risk of addiction with it is low and it can be very effective at reducing pain. Nerve pain can be caused by many factors, so make sure you see a specialist for this condition, such as a neurologist, who can determine the exact reason for your pain and treat it. If your diabetes is out of control and blood glucose levels are high, lowering blood glucose can help reduce the neuropathy. However, this can take several months and some people find that when they lower blood glucose, they actually experience an increase in nerve pain, as though the nerves are waking up. If you have had nerve pain for a long time, controlling your diabetes will not help you get rid of it, but it will help keep it from getting worse.

July 19, 2014 at 7:54 pm

4 replies

Takecareb1 2016-01-09 14:33:47 -0600 Report

My advice to everybody out there with diabetic problem who is measuring less than 4 mmolL on Accu Chek meter can simply be given 340ml glass vol of sugar water to recover again before he or she can be taken to the hospital

Ivy Justice
Ivy Justice 2016-01-08 10:34:34 -0600 Report

Hello I am a type 2 Diabetic. I take 300 m.g.Gabbapentin three times a day and Wellbutrin 150M.g. Once a day along with 50m.g.Topomax. I can't seem to loose the weight. And keep it off. I exercise every day for close to 2 hours. I loose it and it comes right back. What am I doing wrong?

harbor estates
harbor estates 2015-05-02 11:52:53 -0500 Report

So that means we have to live with this pain forever? For those of us with liver disease, do we have any alternative medication?

tlcangels 2015-03-25 03:05:21 -0500 Report

Can neuropathy get into your back and stomach? It seems for me it has but doctors really won't say.